Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 4, 2021, 3:23 PM CDT for Hodgeman County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 3:23 PM CDT (20:23 UTC)
- Expired
- Jul 4, 2021, 4:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Dodge City, KS
County Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 36 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149 WWUS83 KDDC 042023 SPSDDC Special Weather Statement National Weather Service Dodge City KS 323 PM CDT Sun Jul 4 2021 KSZ063-064-077-078-042100- Gray KS-Finney KS-Hodgeman KS-Ford KS- 323 PM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FORD...NORTHEASTERN FINNEY...WESTERN HODGEMAN AND NORTHEASTERN GRAY COUNTIES UNTIL 400 PM CDT... At 322 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms west of Jetmore. These storms were nearly stationary. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Jetmore and Kalvesta. LAT...LON 3820 10039 3822 9980 3786 9974 3783 10033 TIME...MOT...LOC 2022Z 036DEG 1KT 3810 10003 $$ HOVORKA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:00 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 4, 2:00 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 200 PM CDT Sun Jul 4 2021 ...Updated discussion... .SHORT TERM...(This evening through Monday) Issued at 222 PM CDT Sun Jul 4 2021 Well humans will not being the only thing that is sparking off some excitement tonight. The atmosphere will be too. Spoiler alert: think the atmosphere will win tonight in terms of impacting weather across southwest Kansas. Early afternoon surface analysis shows that a low as formed across far southeast Colorado. A field of stratocu to cu has developed across far southwest Kansas and northward towards Hill City. This is the area to watch for storm development. Meso models like the ARW, NSSL-WRF, RRFS and global models like the EC all break out convection in this general area late this afternoon. The HRRR seems to be the odd man out and keeps the area devoid of convection. Looking at this model more closely, there is no CAP present, so not so sure why this model is being conservative with convective growth. Looking at satellite water vapor channel shows a subtle wave moving through the greater region, so this is upper level support to help trigger storms. This upper level wave will also increase bulk shear to 30 knots this evening, so there will be marginal shear that is supportive of marginal supercell structures. Right now, have the highest pops aligned with the latest thinking that storms will develop along the Highway 83 corridor this afternoon. Storm movement should be to the south. Forecast Skew-t's/log-p's show a profile that is favorable for large (1-2") hail and damaging winds. PWATs are high right now, so there should be some beneficial competition on hail embryos to cut down on any significantly larger hail (2+"). Anticipated upscale growth should then transition the hail threat to a wind threat. The low level hodograph and thermo profile is not favorable for tornadoes. Hail with the initial supercell like structures, followed by outflow winds of 60+ mph, and heavy rainfall are the main threats for this event. Those citizens, particularly west of Dodge City, should heed any warning, take shelter indoors, and post-pone the fireworks until it is safe to resume to do so. A large downburst with fireworks can be extremely dangerous and lead to an uncontrolled fire. Bottom line, pay attention to the weather for tonight if you are outside. All this activity should exit the FA by 10 or 11 pm plus/minus an hour. The atmosphere should be pretty worked over on Monday. The net result is a dry forecast with a high around 90F. Winds will be relatively light throughout the day. Overnight mins heading into Tuesday morning will be seasonal with values mainly in the mid to upper 60s. .LONG TERM...(Monday night through Sunday) Issued at 222 PM CDT Sun Jul 4 2021 The EC is still indicating a fropa late Tuesday and into Wednesday. Convection will still be possible along this front also also behind in the post-frontal upslope flow pattern. The NBM pops look fine enough for now during this period. After a brief cool down midweek, highs will quickly rebound to seasonally hot values with 90s likely by the end of the business week. Friday could end up being the warmest day as we enter the tail end of the westerlies with some downslope component to the winds. Upper 90s may be realized here. Don't see any guidance to suggest warmer than than that currently. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1111 AM CDT Sun Jul 4 2021 VFR cigs will quickly prevail this morning as low stratus continues to erode away. VFR expected to continue thereafter. Storms should develop this afternoon. Highest confidence for VCTS/CB at KGCK/KDDC/KLBL. Wind and hail will be the main threats with the storms. Storms will clear the terminals mid to late evening with tranquil conditions prevailing. Winds will be fairly light SE/S 5-10 kt thru pd, except much higher in and near storms. && .PRELIMINARY POINT TEMPS/POPS... DDC 89 68 90 67 / 50 60 10 0 GCK 90 66 89 65 / 50 60 10 0 EHA 93 64 90 65 / 50 60 10 10 LBL 90 66 89 66 / 50 60 10 0 HYS 92 67 90 66 / 20 20 0 0 P28 88 70 90 67 / 20 20 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, Jul 4, 1:43 AM CDT, 13 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 143 AM CDT Sun Jul 4 2021 KSZ030-031-043>046-061>066-074>081-084>090-050645- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 143 AM CDT Sun Jul 4 2021 /1243 AM MDT Sun Jul 4 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Slight risk for severe thunderstorms for far southwestern counties where quarter sized hail and damaging winds up to 60 mph will be the main threat Sunday afternoon. These will spread east into the evening hours where marginal winds will be the main threat as the night progresses towards sunset. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- A cold front will push through Tuesday evening that will spark another round of scattered thunderstorms with lightning the main threat at this time. Severe weather is still possible but not expected associated with the aforementioned frontal boundary. This will linger into Wednesday morning before exiting out of the CWA into south central Kansas and Oklahoma. No other hazards are expected the remainder of the period. Days 2-7 Hazards ---------------- * Monday No hazards. * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday No hazards. * Friday No hazards. * Saturday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 4, 3:23 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 323 PM CDT Sun Jul 4 2021 KSZ063-064-077-078-042100- Gray KS-Finney KS-Hodgeman KS-Ford KS- 323 PM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FORD...NORTHEASTERN FINNEY...WESTERN HODGEMAN AND NORTHEASTERN GRAY COUNTIES UNTIL 400 PM CDT... At 322 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms west of Jetmore. These storms were nearly stationary. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Jetmore and Kalvesta. LAT...LON 3820 10039 3822 9980 3786 9974 3783 10033 TIME...MOT...LOC 2022Z 036DEG 1KT 3810 10003 HOVORKA
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:03 AM CDT | Special Weather Statement | DDC | Kearny | 42 min |
| Jul 4, 12:35 AM CDT | Special Weather Statement | DDC | Kearny | 40 min |
| Jul 4, 1:23 AM CDT | Special Weather Statement | DDC | Stanton | 52 min |
| Jul 4, 2:16 AM CDT | Special Weather Statement | DDC | Grant | 44 min |
| Jul 4, 3:54 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 36 min |
| Jul 4, 4:23 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 52 min |
| Jul 4, 4:57 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 48 min |
| Jul 4, 5:02 PM CDT | Special Weather Statement | DDC | Hodgeman | 43 min |
| Jul 4, 5:12 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee | 33 min |
| Jul 4, 5:37 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 38 min |
| Jul 4, 5:56 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 49 min |
| Jul 4, 6:00 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 45 min |
| Jul 4, 6:07 PM CDT | Special Weather Statement | DDC | Seward | 38 min |
| Jul 4, 6:28 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Seward | 47 min |
| Jul 4, 6:34 PM CDT | Special Weather Statement | DDC | Scott | 41 min |
| Jul 4, 6:35 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 40 min |
| Jul 4, 6:40 PM CDT | Special Weather Statement | DDC | Pawnee | 50 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.